Alert archive / North Carolina / Flash Flood Warnings in 2025
Flash Flood Warning 53, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jul 15, 2025, 7:55 PM EDT for Forsyth County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2025, 7:55 PM EDT (23:55 UTC)
- Expired
- Jul 15, 2025, 11:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Forsyth County, NC
The radar
The Roanoke radar (KFCX), 104 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1185 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
642
WGUS52 KRAH 152355
FFWRAH
NCC067-160300-
/O.NEW.KRAH.FF.W.0053.250715T2355Z-250716T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
755 PM EDT Tue Jul 15 2025
The National Weather Service in Raleigh has issued a
* Flash Flood Warning for...
Forsyth County in central North Carolina...
* Until 1100 PM EDT.
* At 755 PM EDT, Doppler radar indicated thunderstorms building
westward and producing heavy rain across the warned area. Between
1 and 1.5 inches of rain have fallen across eastern portions of
the county and should continue to spread west. Additional rainfall
amounts of 1 to 3 inches are possible in the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Winston-Salem, High Point, Kernersville, Clemmons, Lewisville,
Walkertown, Rural Hall, Pfafftown, Stanleyville, Sedge Garden,
Donnaha, Belews Creek and Belews Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3603 8015 3603 8022 3600 8022 3600 8032
3599 8032 3599 8034 3598 8040 3607 8046
3605 8049 3610 8051 3611 8048 3613 8043
3621 8044 3622 8043 3625 8045 3626 8044
3625 8005 3601 8004
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CBL2 follow-up statements
845
WGUS72 KRAH 160132
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
932 PM EDT Tue Jul 15 2025
NCC067-160300-
/O.CON.KRAH.FF.W.0053.000000T0000Z-250716T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forsyth NC-
932 PM EDT Tue Jul 15 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING FOR NORTHEASTERN FORSYTH COUNTY...
At 932 PM EDT, The heavy rainfall has ended. Minor flooding may
continue for another hour or so as flood waters continue to drain.
Between 2 and 3.5 inches of rain have fallen. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Winston-Salem, Kernersville, Walkertown, Sedge Garden, Belews
Creek and Belews Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3607 8004 3611 8019 3625 8020 3625 8005
FLASH FLOOD...RADAR INDICATED
$$
AS473 WGUS72 KRAH 160252 FFSRAH Flash Flood Statement National Weather Service Raleigh NC 1052 PM EDT Tue Jul 15 2025 NCC067-160302- /O.EXP.KRAH.FF.W.0053.000000T0000Z-250716T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Forsyth NC- 1052 PM EDT Tue Jul 15 2025 ...FLASH FLOOD WARNING WILL EXPIRE AT 11 PM EDT THIS EVENING FOR NORTHEASTERN FORSYTH COUNTY... Flood waters have receded a the heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. && LAT...LON 3607 8004 3611 8019 3625 8020 3625 8005 $$ AS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 7:33 PM EDT, 22 minutes earlier.
Area forecast discussion, Jul 15, 7:33 PM EDT, 22 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 733 PM EDT Tue Jul 15 2025 .SYNOPSIS... Sub-tropical high pressure will extend from near Bermuda to the Carolinas throughout the week. && .NEAR TERM /THROUGH TONIGHT/... As of 148 PM Tuesday... * Scattered showers and storms again today, with the greatest chances in the western Piedmont * Locally heavy rain possible, resulting in isolated flash flooding Early afternoon water vapor imagery reveals weak flow aloft, with NC sandwiched between weak southwesterly flow to our west and light northeasterly flow to our east. Convection from earlier this morning has dissipated although it hasn't taken long for new showers and thunderstorms to develop. Most of the new convective development is on the periphery of where we had precip this morning, with areas along and west of I-85 filling in as early as noon, while a few storms have initiated across the southern Coastal Plain. While some cu have developed along the US-1 corridor, storm development has been slow thus far, which isn't overly surprising. Temperatures area- wide are generally in the mid to upper 80s, with dewpoints generally in the low to mid 70s. For the rest of the afternoon into the evening, expect additional shower/thunderstorm development, primarily across the western Piedmont within an area of 2500-3000 J/KG MLCAPE and 1.8-1.9" PW's in closest proximity to the Piedmont trough. Convection is also likely to initiate across the Coastal Plain and Sandhills in the vicinity of where the morning round of showers dissipated (roughly Hwy 24/27). The biggest forecast uncertainty is in between those two areas, where the atmosphere was overturned earlier today but is showing signs of recovery. The SPC mesoanalysis page suggests any CIN from this morning has already eroded, but that may be missing some details and may be an artifact of the 40km nature of the mesoanalysis grid. One would expect showers and storms to already be ongoing across the Triangle if CIN had indeed eroded, and that's clearly not the case. Nonetheless, I'm going to maintain the highest PoPs in the CWA in the western Piedmont, another swath of elevated values across the Sandhills/southern Coastal Plain, with some 30-40 percent values along US-1. It's hard to justify completely removing precip chances across the Triangle given the potential for colliding outflow boundaries and elevated PW's. 12Z HREF suggests a relative minima in the center of the forecast area and our PoPs were tailored to match its depiction. Showers may linger into the evening hours before dissipating entirely before midnight. Primary hazards from any storms today will once again be periods of heavy rain and flooding, especially in the western Piedmont where areal coverage will be the greatest. An occasional near-severe gust is also possible but widespread severe weather is not anticipated with this afternoon's storms. As for temps, looks for lows in the low to mid 70s. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... As of 148 PM Tuesday... * Slightly lower storm chances on Wednesday * Still hot and humid Areal coverage of showers and storms should be a bit less on Wednesday as upper ridging strengthens across the area. This will push the highest PW values into the western Piedmont, once again making them the primary focal area for shower and thunderstorm development with somewhat lesser coverage elsewhere. Sea breeze initiated convection is possible across the southern Coastal Plain, with the center part of the state potentially seeing fewer storms than others. This areal coverage is supported by the 12Z HREF and other hi-res guidance, and closely resembles the inherited forecast as well as NBM. Temperatures should be a bit warmer than those seen today, with highs reaching the low to mid 90s. Overnight lows once again falling into the low to mid 70s. && .LONG TERM /THURSDAY THROUGH TUESDAY/... As of 148 PM Tuesday... * Diurnal showers/storms possible each day through the extended period. * Hot and humid conditions expected each day, with potentially dangerous heat this weekend. Thursday and Friday, high pressure will move westward off the Atlantic Ocean into the southeast United States. This should somewhat limit the diurnally induced showers/storms over central North Carolina, especially closer to the center of the high pressure in the southeast portions of the CWA. Saturday should have increasing diurnal rain chances as a shortwave trough looks like it could reach the region from the north. Sunday through Tuesday should return to riding over the region, however there does not appear to be a large change in airmass so diurnal shower/storm chances remain until at least mid-week. Temperatures will be above normal for the extended period. Maximum temperatures look to be in the low to mid 90s each day of the long term period, with the potential for temperatures in the upper 90s in the warmest spots in the south Friday through Sunday. This will combine with high humidity values to increase heat indices to potentially dangerous levels. The maximum heat indices may be near or above 100 degrees for much of central North Carolina for the majority of the long term. Heat advisory apparent temperature criteria (105 to 109 degrees) may be met this weekend for eastern portions of central North Carolina. && .AVIATION /00 WEDNESDAY THROUGH SUNDAY/... As of 730 PM Tuesday... Shower and thunderstorm activity will diminish between 00 to 03z, with a period of sub-VFR restrictions likely at KINT and KGSO through that period. Model guidance continues to indicate the potential for areas of low stratus to develop between 06 to 12z, leading to a period of MVFR to IFR restrictions. These restrictions should lift by mid to late Wednesday morning(13 to 16z), returning conditions to VFR. Shower and storm coverage is expected to be lower on Wednesday, with the best chances focused along the inland-moving seabreeze, mainly impacting the eastern terminals(KRWI and KFAY). Outlook: Sub-tropical high pressure over the western Atlantic will support a typical summertime pattern of isolated to scattered afternoon and evening convection, along with patchy late night and early morning fog and stratus through the end of the week. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Badgett/MWS NEAR TERM...Leins SHORT TERM...Leins LONG TERM...Helock AVIATION...CBL/Badgett
Hazardous weather outlook, Jul 15, 5:15 AM EDT, 14 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 515 AM EDT Tue Jul 15 2025 NCZ007>011-021>026-038>041-073>076-160915- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Davidson-Randolph-Chatham-Wake-Stanly- Montgomery-Moore-Lee- 515 AM EDT Tue Jul 15 2025 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Scattered thunderstorms with locally heavy rainfall are expected again this afternoon and evening. Isolated flash flooding is possible. The areas most vulnerable are the Triad region east across the northern Piedmont into portions of the Triangle Area. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The chance of widespread hazardous weather is low at this time. NCZ027-028-042-043-077-078-083>086-088-089-160915- Nash-Edgecombe-Johnston-Wilson-Harnett-Wayne-Anson-Richmond-Scotland- Hoke-Cumberland-Sampson- 515 AM EDT Tue Jul 15 2025 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. The chance of widespread hazardous weather is low at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The chance of widespread hazardous weather is low at this time.
In the hours before
Local storm report, Jul 15, 6:44 PM EDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
644 PM EDT Tue Jul 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM Flash Flood 1 NNE Burlington 36.10N 79.44W
07/15/2025 Alamance NC Broadcast Media
Road closed due to flash flooding at the
intersection of Webb Ave and Fisher St. in
Burlington.
&&
10Special weather statement, Jul 15, 6:52 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Raleigh NC
652 PM EDT Tue Jul 15 2025
NCZ021-022-039-152345-
Guilford NC-Forsyth NC-Randolph NC-
652 PM EDT Tue Jul 15 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN FORSYTH...NORTHEASTERN
RANDOLPH AND GUILFORD COUNTIES THROUGH 745 PM EDT...
At 649 PM EDT, Doppler radar was tracking a strong thunderstorm near
Randleman, moving north at 5 mph. Also, a cluster of strong
thunderstorms extended from near Walkertown to near Alamance.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greensboro, Winston-Salem, High Point, Randleman, Kernersville,
McLeansville, Archdale, Summerfield, Gibsonville, and Stokesdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3626 8028 3625 7977 3609 7954 3590 7954
3581 7966 3581 7980 3592 8005 3601 8004
3602 8012 3616 8025
TIME...MOT...LOC 2249Z 191DEG 5KT 3589 7975
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
10Local storm report, Jul 15, 7:38 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
738 PM EDT Tue Jul 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM Tstm Wnd Dmg 3 SW Monticello 36.17N 79.71W
07/15/2025 Guilford NC 911 Call Center
Trees down near the intersection of Reedy
Fork Parkway and Eckerson Road.
&&
ASSpecial weather statement, Jul 15, 7:46 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Raleigh NC
746 PM EDT Tue Jul 15 2025
NCZ088-089-160045-
Sampson NC-Cumberland NC-
746 PM EDT Tue Jul 15 2025
...THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN OVER NORTHWESTERN
SAMPSON AND SOUTHEASTERN CUMBERLAND COUNTIES THROUGH 845 PM EDT...
At 745 PM EDT, Doppler radar was tracking slow moving thunderstorms
10 miles northeast of Jerome, or 15 miles southeast of Fayetteville,
moving northeast at 10 mph.
HAZARD...Wind gusts in excess of 30 mph. Heavy rain of 1 to 2 inches
Torrential rainfall is also occurring with this storm and
may lead to localized flooding.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fayetteville, Hope Mills, Eastover, Roseboro, Stedman, Wade,
Salemburg, Falcon, Autryville, and Vander.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3486 7893 3487 7892 3489 7893 3492 7896
3492 7897 3494 7898 3524 7864 3513 7844
3488 7850 3485 7859 3485 7883 3483 7890
TIME...MOT...LOC 2345Z 225DEG 8KT 3498 7865
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
23Local storm report, Jul 15, 7:48 PM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
748 PM EDT Tue Jul 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM Flash Flood 3 N Gorman 36.08N 78.81W
07/15/2025 Durham NC Other Federal
USGS stream gage along North Buffalo Creek
at Westover Terrace rose above minor flood
stage of 10 ft. Rose over 10 feet in 1 hour.
&&
ASLocal storm report, Jul 15, 7:54 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Raleigh NC
754 PM EDT Tue Jul 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM Flash Flood 4 ESE Monticello 36.17N 79.61W
07/15/2025 Guilford NC Other Federal
USGS stream gage along Reedy Fork near
Gibsonville rose above moderate flood stage
of 14 feet. Rose 13 feet in 3 hours and is
still rising.
&&
ASThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:10 PM EDT | Special Weather Statement | RAH | Forsyth | 50 min |
| Jul 14, 8:15 PM EDT | Areal Flood Advisory | RAH | Montgomery, Moore, Randolph, Stanly | 3 hr |
| Jul 14, 8:33 PM EDT | Special Weather Statement | RAH | Montgomery | 42 min |
| Jul 14, 8:41 PM EDT | Special Weather Statement | RAH | Guilford | 49 min |
| Jul 14, 8:56 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth | 2 hr |
| Jul 14, 9:15 PM EDT | Special Weather Statement | RAH | Moore | 45 min |
| Jul 15, 12:14 AM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford | 3 hr |
| Jul 15, 2:19 AM EDT | Areal Flood Advisory | RAH | Davidson, Randolph | 106 min |
| Jul 15, 6:26 AM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Wake | 2 hr |
| Jul 15, 6:37 AM EDT | Flash Flood Warning | RAH | Chatham, Durham, Wake | 4 hr |
| Jul 15, 8:50 AM EDT | Flash Flood Warning | RAH | Chatham, Lee | 3 hr |
| Jul 15, 3:03 PM EDT | Special Weather Statement | RAH | Granville, Person, Vance, Warren | 57 min |
| Jul 15, 3:09 PM EDT | Areal Flood Advisory | RAH | Person | 3 hr |
| Jul 15, 3:10 PM EDT | Special Weather Statement | RAH | Halifax | 65 min |
| Jul 15, 3:46 PM EDT | Special Weather Statement | RAH | Person | 59 min |
| Jul 15, 3:57 PM EDT | Areal Flood Advisory | RAH | Halifax, Warren | 3 hr |
| Jul 15, 4:22 PM EDT | Flash Flood Warning | RAH | Alamance, Guilford, Orange, Person | 5 hr |
| Jul 15, 4:40 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 50 min |
| Jul 15, 5:37 PM EDT | Flash Flood Warning | RAH | Alamance, Orange | 3 hr |
| Jul 15, 5:40 PM EDT | Special Weather Statement | RAH | Alamance, Guilford | 50 min |
| Jul 15, 5:52 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Jul 15, 5:55 PM EDT | Special Weather Statement | RAH | Johnston | 65 min |
| Jul 15, 6:52 PM EDT | Special Weather Statement | RAH | Guilford | 53 min |
| Jul 15, 7:38 PM EDT | Flash Flood Warning | RAH | Guilford, Randolph | 57 min |
| Jul 15, 7:46 PM EDT | Special Weather Statement | RAH | Cumberland | 59 min |
Nearby
Flash Flood Warnings in North Carolina, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.